Alert archive / Colorado / Special Weather Statements in 2016
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Jun 23, 2016, 4:21 PM MDT for Costilla County, Colorado. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2016, 4:21 PM MDT (22:21 UTC)
- Expired
- Jun 23, 2016, 4:45 PM MDT
- In force
- 24 min
- Issued by
- NWS Pueblo, CO
County Costilla County, CO
The radar
The Pueblo radar (KPUX), 164 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 10.4 hours before the alert went out and 275 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 101 J/kg
- Mixed-layer CIN
- -248 J/kg
- Mixed-layer LCL
- 2547 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
603
WWUS85 KPUB 232221
SPSPUB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
421 PM MDT THU JUN 23 2016
COZ074-088-232245-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT CO-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT CO-
421 PM MDT THU JUN 23 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAS ANIMAS COUNTY
UNTIL 445 PM MDT...
AT 420 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
STONEWALL...OR 26 MILES WEST OF TRINIDAD...MOVING EAST AT 25 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BONCARBO...SEGUNDO...STONEWALL AND WESTON.
LAT...LON 3704 10508 3722 10504 3731 10464 3699 10464
3699 10487
TIME...MOT...LOC 2220Z 278DEG 22KT 3712 10497
$$
HODANISHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Jun 23, 2:41 PM MDT, 1 hour 40 minutes earlier.
Area forecast discussion, Jun 23, 2:41 PM MDT, 1 hour 40 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 241 PM MDT THU JUN 23 2016 .SHORT TERM...(This evening through Friday) Issued at 236 PM MDT Thu Jun 23 2016 The current SPC outlook for severe weather has a slight risk from extreme eastern El Paso and northeast Pueblo counties, then eastward across Crowley, Otero, Bent, Prowers and Kiowa counties. The early afternoon meso analysis is showing CAPE values of 2000-3500 j/kg ovr the far sern plains. The latest NAM would suggest that the far eastern areas will have the highest chances for a couple or a few severe storms this evening. In the evening hours there should be a chance for showers/tstms acrs much of the forecast area. There will be the potential for heavy rain, especially in locations near the KS border. The HRRR suggests a line of storms working its way eastward acrs the southeast plains, and exiting to the east by around 04z. After 04z the HRRR shows the potential for some additional, isolated convection over the sern plains and mtns until the late night hours. The NAM shows decreasing chances for pcpn after this evening, with all pcpn ending by late night. On Fri an upper level low wl move into nrn ID/wrn MT, and the upper level flow over the forecast area wl be westerly, and a weak disturbance is expected to move acrs nrn CO. Showers/tstms will again develop over the mountains, probably by late morning and will increase in the afternoon hours and spread acrs the eastern plains into the evening hours. With the flow aloft expected to be fairly light on Fri, slow moving storms and the potential for heavy rain will be the main threat. Temps on Fri are forecast to be quite warm, with around 100 degrees ovr the sern plains. .LONG TERM...(Friday night through Thursday) Issued at 236 PM MDT Thu Jun 23 2016 No big changes to the extended portion of the forecast. Still looks like typical conditions for early summer. Zonal or quasi-zonal flow early in the period will slowly evolve as high pressure builds from the south. Weekend looks pretty comfortable as a cold front associated with a short wave over the N Rockies-S Canada moves through early in the day. H7 temps behind the front in the 10-12 deg C range, so should see some decent cooling of conditions for SE CO, with highs around 90 for the plains and lower 80s for the high valleys. Will see showers and storms develop late in the day, and possible MCS development over the SE Plains by Sat night. Pattern continues on Sunday with another round of diurnally-driven storms. Svr parameters do not look all that impressive, but could see some strong storms, especially on Sunday when conditions are a bit less stable. Upper high will then build early next week, and temps should slowly rebound to near average or slightly above average by Mon- Tue. Will see round of storms each afternoon and evening, especially over the mts/higher terrain. By the middle part of next week, a stronger shortwave moving through the Great Lakes and Miss Valley region could impact our area by bringing a surge of cooler air into the Central Rockies. The GFS is a bit stronger with this feature than the ECMWF, and would bring cooler conditions and more widespread storms. Ensemble POPs are near or slightly above climo, and look appropriate at this time. Rose && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 236 PM MDT Thu Jun 23 2016 VFR conditions are expected at the terminal forecast sites for the next 24 hrs. However thunderstorms may move acrs the forecast sites this evening, and again on Fri afternoon and if they produce heavy rain there is the possibility of brief restrictions to vsby. && .PUB Watches/Warnings/Advisories... NONE. && SHORT TERM...28 LONG TERM...ROSE AVIATION...28
Hazardous weather outlook, Jun 23, 11:02 AM MDT, 5 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1102 AM MDT THU JUN 23 2016 COZ058>089-093>099-241715- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FT- WET MOUNTAINS BETWEEN 6300 AND 10000FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1102 AM MDT THU JUN 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE WILL BE A CHANCE FOR SEVERE WEATHER ACROSS THE EASTERN MOUNTAINS AND PLAINS TODAY...PARTICULARLY ACROSS EL PASO... PUEBLO...CROWLEY...OTERO...KIOWA...BENT AND PROWERS COUNTIES. PRIMARY STORM THREATS WILL BE 1 INCH DIAMETER HAIL...WIND GUSTS TO 60 MPH...HEAVY RAIN AND LIGHTNING. THE MOST LIKELY WINDOW FOR SEVERE WEATHER WILL RUN FROM 2 PM TO 8 PM. SLOW STORM MOVEMENTS IN AREAS OF CELL MERGERS AND CLUSTERS COULD RESULT IN AREAS OF PROLONGED HEAVY RAINFALL TODAY. LOCAL RAINFALL ACCUMULATIONS OF 1 TO 2 INCHES WILL BE POSSIBLE IN JUST A FEW HOURS TIME. THIS COULD RESULT IN SOME FLASH FLOOD CONCERNS...ESPECIALLY IF THE RAIN OCCURS OVER A BURN SCAR...URBAN AREA...OR OTHER LOCATION PRONE TO FLASH FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AN UPPER DISTURBANCE WILL BRING WIDESPREAD SHOWERS AND THUNDERSTORMS TO THE REGION ON FRIDAY. THUNDERSTORMS WILL INITIALLY DEVELOP OVER THE MOUNTAINS DURING THE AFTERNOON HOURS BEFORE MOVING EAST ACROSS THE PLAINS FRIDAY EVENING. ONE OR TWO STORMS MAY BECOME STRONG TO SEVERE WITH WIND GUSTS IN EXCESS OF 50 MPH AND HAIL TO THE SIZE OF NICKELS. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE AND AREA BURN SCARS WILL NEED TO BE MONITORED. A COLD FRONT WILL DROP SOUTH ACROSS THE PLAINS ON SATURDAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP SATURDAY AFTERNOON ALONG THE FRONT, MAINLY SOUTH OF A TRINIDAD TO LAMAR LINE. STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS SATURDAY AFTERNOON AND EVENING. HIGH PRESSURE WILL BUILD ACROSS THE AREA SUNDAY INTO TUESDAY. DIURNALLY DRIVEN AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE EACH DAY. INITIAL STORMS WILL DEVELOP OVER THE MOUNTAINS AND MOVE INTO THE PLAINS DURING THE EVENING HOURS. ANOTHER FRONT ON WEDNESDAY WILL BRING MORE WIDESPREAD SHOWERS AND THUNDERSTORMS TO THE AREA, INCLUDING THE POTENTIAL FOR HEAVIER RAINFALL ALONG THE LEE SLOPES OF THE EASTERN MOUNTAINS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND EVENING OVER MOST OF SOUTHERN COLORADO. 28/28
In the hours before
Local storm report, Jun 23, 2:43 PM MDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
243 PM MDT THU JUN 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0241 PM HAIL 5 WNW PEYTON 39.06N 104.57W
06/23/2016 M0.75 INCH EL PASO CO TRAINED SPOTTER
.
&&
ALSpecial weather statement, Jun 23, 2:56 PM MDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 256 PM MDT THU JUN 23 2016 COZ085-086-232145- PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT CO- 256 PM MDT THU JUN 23 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL EL PASO AND NORTH CENTRAL PUEBLO COUNTIES UNTIL 345 PM MDT... AT 256 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PUEBLO WEST...OR 12 MILES NORTHWEST OF PUEBLO...MOVING EAST AT 15 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... NORTHEASTERN PUEBLO...PINON AND PUEBLO WEST. LAT...LON 3837 10483 3859 10478 3852 10437 3825 10441 TIME...MOT...LOC 2056Z 277DEG 14KT 3842 10474 HODANISH
Special weather statement, Jun 23, 3:03 PM MDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
303 PM MDT THU JUN 23 2016
COZ084-232145-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
303 PM MDT THU JUN 23 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN EL PASO COUNTY UNTIL
345 PM MDT...
AT 303 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR CALHAN...OR 31 MILES NORTHEAST OF COLORADO SPRINGS...MOVING
EAST AT 15 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CALHAN AND RAMAH.
LAT...LON 3897 10406 3894 10405 3891 10406 3899 10442
3913 10440 3913 10405
TIME...MOT...LOC 2103Z 277DEG 14KT 3908 10432
HODANISHSpecial weather statement, Jun 23, 3:36 PM MDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 336 PM MDT THU JUN 23 2016 COZ086>088-232200- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT CO- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT CO- PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO- 336 PM MDT THU JUN 23 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PUEBLO... NORTHWESTERN LAS ANIMAS AND NORTHEASTERN HUERFANO COUNTIES UNTIL 400 PM MDT... AT 335 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14 MILES SOUTH OF AVONDALE...OR 20 MILES SOUTHEAST OF PUEBLO...MOVING EAST AT 55 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN PUEBLO...NORTHWESTERN LAS ANIMAS AND NORTHEASTERN HUERFANO COUNTIES. LAT...LON 3780 10463 3813 10468 3813 10410 3775 10408 TIME...MOT...LOC 2135Z 277DEG 49KT 3803 10441 HODANISH
Special weather statement, Jun 23, 3:58 PM MDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 358 PM MDT THU JUN 23 2016 COZ086>089-093-232230- CROWLEY COUNTY CO- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT CO- LA JUNTA VICINITY/OTERO COUNTY CO- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT CO- PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO- 358 PM MDT THU JUN 23 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL OTERO...SOUTHEASTERN PUEBLO...SOUTHWESTERN CROWLEY...NORTH CENTRAL LAS ANIMAS AND EAST CENTRAL HUERFANO COUNTIES UNTIL 430 PM MDT... AT 357 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 20 MILES SOUTH OF AVONDALE...OR 26 MILES SOUTHEAST OF PUEBLO...MOVING NORTHEAST AT 10 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... FOWLER. LAT...LON 3773 10444 3802 10465 3826 10408 3799 10396 TIME...MOT...LOC 2157Z 227DEG 10KT 3793 10438 HODANISH
Special weather statement, Jun 23, 4:21 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
421 PM MDT THU JUN 23 2016
COZ074-088-232245-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT CO-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT CO-
421 PM MDT THU JUN 23 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAS ANIMAS COUNTY
UNTIL 445 PM MDT...
AT 420 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
STONEWALL...OR 26 MILES WEST OF TRINIDAD...MOVING EAST AT 25 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BONCARBO...SEGUNDO...STONEWALL AND WESTON.
LAT...LON 3704 10508 3722 10504 3731 10464 3699 10464
3699 10487
TIME...MOT...LOC 2220Z 278DEG 22KT 3712 10497
HODANISHThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 6:02 PM MDT | Special Weather Statement | PUB | Las Animas | 88 min |
| Jun 22, 7:34 PM MDT | Special Weather Statement | PUB | Las Animas | 86 min |
| Jun 22, 9:52 PM MDT | Special Weather Statement | PUB | Baca | 83 min |
| Jun 22, 11:27 PM MDT | Special Weather Statement | PUB | Baca | 93 min |
| Jun 23, 1:14 PM MDT | Special Weather Statement | PUB | El Paso | 31 min |
| Jun 23, 1:49 PM MDT | Special Weather Statement | PUB | Huerfano | 41 min |
| Jun 23, 1:54 PM MDT | Special Weather Statement | PUB | El Paso | 36 min |
| Jun 23, 1:59 PM MDT | Special Weather Statement | PUB | El Paso | 46 min |
| Jun 23, 2:01 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 44 min |
| Jun 23, 2:32 PM MDT | Special Weather Statement | PUB | Alamosa | 43 min |
| Jun 23, 2:36 PM MDT | Severe Thunderstorm Warning | PUB | Alamosa, Rio Grande, Saguache | 39 min |
| Jun 23, 2:56 PM MDT | Special Weather Statement | PUB | Pueblo | 49 min |
| Jun 23, 3:03 PM MDT | Special Weather Statement | PUB | El Paso | 42 min |
| Jun 23, 3:36 PM MDT | Special Weather Statement | PUB | Pueblo | 24 min |
| Jun 23, 3:58 PM MDT | Special Weather Statement | PUB | Pueblo | 32 min |
| Jun 23, 5:03 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, Otero, Pueblo | 57 min |
| Jun 23, 5:03 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, Otero, Pueblo | 57 min |
| Jun 23, 5:36 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Crowley, Otero | 54 min |
Nearby
Special Weather Statements in Colorado, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.